MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP120RH
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Concomitant medical products: mentor artoura breast tissue expander 375cc breast tissue expander, cat#:texp120rh, sn#: (b)(4).Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a female patient underwent a breast reconstruction primary with mentor artoura breast tissue expander 375cc breast tissue expander which the left side deflated after implantation.The issue was confirmed by the physician.As a result patient underwent bilateral removal and replacement as follow: left replced with catalog number shpx415 serial number (b)(4), and right replaced with catalog number shpx450, serial number (b)(4) on (b)(6) 2019.
 
Additional Manufacturer Narrative
Evaluation of the device received video: upon evidence found in video, this suggested that the device has some punctures and it was leaking.However, it does not provide enough evidence to determine any root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process, complaint trends for mentor devices will continue to be monitored by quality assurance.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
Device evaluation completed on september 9 2020: upon evidence found in video, this suggested that the device has some punctures and it was leaking.However, it does not provide enough evidence to determine any root cause.Hands on analysis should provide the evidence necessary to confirm the root cause.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.Mentor products are 100% visually inspected prior to release in addition to thorough in-process testing during several stages of the manufacturing process, complaint trends for mentor devices will continue to be monitored by quality assurance.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.,according to the information reported, a deflation occurred in a tissue expander.During the visual evaluation of the device, a tear was observed at the juncture of the shell and anterior patch.Leak testing was performed in accordance with mentor's procedures.There were no additional leak sites.Microscopic examination was performed and the cause of the rupture could not be identified.Each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.All the implants are 100% inspected before leaving the facility.There is no evidence that the issue is related with manufacturing breast implants are not considered lifetime devices and deflation/rupture is a known complication associated with these devices and is referenced in our product insert data sheet.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9341846
Report Number1645337-2019-24111
Device Sequence Number16690169
Product Code LCJ
UDI-Device Identifier00081317009467
UDI-Public00081317009467
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/22/2023
Device Model NumberTEXP120RH
Device Catalogue NumberTEXP120RH
Device Lot Number7701334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/14/2020
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer12/17/2019
08/14/2020
09/09/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date12/18/2019
08/24/2020
09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;